Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 75, NWS New Orleans, LA

May 31, 20155 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 31, 2015, 2:42 PM CDT for 5 parishes in Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2015, 2:42 PM CDT (19:42 UTC)
Expired
May 31, 2015, 3:30 PM CDT
In force
48 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WUUS54 KLIX 311942
SVRLIX
LAC033-037-063-091-121-312030-
/O.NEW.KLIX.SV.W.0075.150531T1942Z-150531T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
242 PM CDT SUN MAY 31 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WEST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
  EAST BATON ROUGE PARISH IN SOUTHEASTERN LOUISIANA...
  NORTHWESTERN LIVINGSTON PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTHWESTERN ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA...
  SOUTHEASTERN EAST FELICIANA PARISH IN SOUTHEASTERN LOUISIANA...

* UNTIL 330 PM CDT

* AT 242 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  PRIDE TO PORT ALLEN...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...PORT ALLEN...OAK
  HILLS PLACE...WALKER...ADDIS...BRUSLY...GREENWELL SPRING...
  SHENANDOAH...INNISWOLD...OLD JEFFERSON...MONTICELLO...PRIDE...
  MERRYDALE...WATSON...BROWNFIELDS...WESTMINSTER AND VILLAGE ST.
  GEORGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3080 9067 3037 9096 3036 9128 3083 9102
TIME...MOT...LOC 1942Z 263DEG 14KT 3078 9099 3042 9120 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:09 AM CDT, 6 hours 33 minutes earlier.

Area forecast discussion, May 31, 8:09 AM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
809 AM CDT SUN MAY 31 2015

...SOUNDING DISCUSSION...
WHILE NOT AS MUCH INSTABILITY AND MOISTURE AS YESTERDAY... THE
SOUNDING THIS MORNING STILL HAS BOTH. MU CAPE IS 1700 J/KG AND PW
IS JUST ABOVE AVERAGE AT 1.61 INCHES. A BIG DIFFERENCE FROM
YESTERDAY FOR THE WEATHER EXPECTED IS THE APPROACHING SHORTWAVE
TROUGH AND STALLED FRONT AT THE SFC... WHICH WILL PROVIDE FORCING
FOR THUNDERSTORMS. THE WIND PROFILE IS WEAK... SOUTHERLY FROM THE
SFC TO 700 MB THEN BECOMING SOUTHWEST TO 300 MB AND WESTERLY
ABOVE. STORM MOTIONS WILL BE SLOW AND MAY LEAD TO HEAVY RAINFALL
ISSUES. PEAK WIND IS ONLY 30 KTS AT 170 MB.

KRAUTMANN

&&

.PREV DISCUSSION... /ISSUED 406 AM CDT SUN MAY 31 2015/

SHORT TERM...
QUASI-STATIONARY MCS THAT WAS OVER THE FLORIDA PARISHES LAST
EVENING STILL LINGERING WITH TOPS WARMING STEADILY. IT APPEARS THE
PROXIMITY TO A MOISTURE SOURCE FROM THE TIDAL LAKES IN A VERY
LIGHT WIND ENVIRONMENT MAY THE THE PRIMARY REASON FOR THE
LONGEVITY OF THIS COMPLEX. A WEAKENING/DISSIPATION TREND SHOULD
CONTINUE THROUGH DAYBREAK. MEANWHILE...LARGE SCALE LOW PRESSURE
SYSTEM ALOFT WILL MAINTAIN UNSTABLE ENVIRONMENT OVER THE REGION
FOR RENEWED THUNDERSTORM DEVELOPMENT TODAY WITH DAYTIME HEATING.
GUST POTENTIAL APPEARS HIGH GIVEN DRIER AIR ALOFT...AND WEAK
STEERING AND SUBTLE LOW LEVEL VEERING MAY LEAD TO WATERSPOUTS AND
LANDSPOUT/TROPICAL FUNNEL CLOUD FORMATIONS TODAY. PRETTY MUCH 70
PERCENT OVER MOST LAND AREAS WITH PERHAPS THE MISSISSIPPI COAST
WITH A LESSER CHANCE DUE TO LACK OF FOCUS ONCE GULF BREEZE
PENETRATES INLAND BY MID-MORNING. TEMPERATURES ARE ONCE AGAIN A
TIGHT CONSENSUS OF GUIDANCE. MONDAY LOOKS LIKE PERSISTENCE ON ALL
ASPECTS EXCEPT THE GREATER CONCENTRATION OF RAINFALL MAY BE
SHIFTED EASTWARD AND CLOSER TO THE COAST. EFFICIENT PRECIPITATION
PROCESS CAN LEAD TO MULTI-INCH RAINFALL TODAY AND AGAIN MONDAY
WHICH MAY PROMPT FLOOD ADVISORIES AND ISOLATED FLASH FLOOD
WARNINGS AT TIMES OVER THE NEXT COUPLE OF DAYS.

LONG TERM...
LARGE CUT-OFF LOW SLOWLY MEANDERS EASTWARD THROUGH THE WEEK WHICH
WILL NUDGE THE GREATER RAIN CHANCES EAST IN TIME BY MID-WEEK. HARD
RIDGING IN THE WEST WILL PLACE THE FORECAST AREA IN A NORTHWEST OR
EVEN NORTH FLOW REGIME LATTER PART OF THE WEEK WHICH COULD PORTEND
LATE AFTERNOON AND EVENING MCS ACTIVITY ON WEAK IMPULSES DROPPING
DOWN THE FRINGE OF THE RIDGE. THIS PATTERN COULD EXTEND INTO
EARLY NEXT WEEK. PULSE SEVERE STORMS WILL BE POSSIBLE IN THIS
REGIME FOR THE NEXT SEVERAL DAYS.

AVIATION...
THUNDERSTORM ACTIVITY SHOULD BE A LITTLE MORE NUMEROUS TODAY AND
WILL START ALL TERMINALS OUT FAIRLY EARLY WITH VCTS. 6K FT
CEILINGS WILL GIVE WAY TO LOWER 3K FT CEILINGS BY NOON. SOME LOW
LEVEL CEILINGS TO SHOW UP AGAIN TONIGHT AROUND 500FT WITH SOME VIS
RESTRICTIONS.

MARINE...
VERY LIGHT WINDS WITH SOMEWHAT VARIABLE DIRECTION BUT
MAINLY OUT OF AN EAST TO SE DIRECTION WILL REMAIN OVER THE COASTAL
WATERS THROUGH THURSDAY. LIGHT NORTHEASTERLY WINDS SHOULD BECOME
ESTABLISHED FOR FRIDAY AND POSSIBLY SATURDAY. ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE POSSIBLE EACH DAY. SOME NOCTURNAL SHOWERS
SHOULD ALSO DEVELOP EACH NIGHT THROUGH MID WEEK.

DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  83  67  83  66 /  70  40  50  30
BTR  85  69  84  67 /  70  40  50  20
ASD  85  70  85  69 /  60  40  50  30
MSY  85  71  84  72 /  60  40  50  30
GPT  84  72  83  71 /  40  40  60  30
PQL  85  69  84  70 /  40  40  60  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 31, 12:37 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1237 PM CDT SUN MAY 31 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-010545-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1237 PM CDT SUN MAY 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY. THE
PRIMARY THREATS WILL BE DAMAGING WIND GUSTS FROM DOWN BURSTS UNDER
THE STRONGER STORMS. WATERSPOUTS AND TROPICAL FUNNEL CLOUDS WILL
ALSO BE POSSIBLE THROUGH THE EARLY AFTERNOON HOURS. RAINFALL MAY
ALSO BE HEAVY TO TORRENTIAL AT TIMES WITH SLOW MOVEMENT OF ANY
STORMS. THIS CAN LEAD TO SOME LOCALIZED FLOODING OF STREETS AND
LOW LYING AREAS. THUNDERSTORMS MAY LINGER IN PORTIONS OF THE
OUTLOOK AREA WELL INTO THE EVENING AND OVERNIGHT HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. SOME STORMS
MAY PULSE TO NEAR SEVERE LEVELS ON MONDAY WITH THE PRIMARY THREAT
BEING STRONG GUSTS FROM DOWN BURSTS UNDER THE STRONGER STORMS. THE
TIME OF GREATEST THREAT WILL BE IN THE LATE AFTERNOON AND EARLY
EVENING HOURS. HEAVY RAINFALL FROM SLOW MOVING STORMS MAY LEAD TO
LOCALIZED FLOODING OF LOW LYING AND POORLY DRAINED AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE DISORGANIZED
NATURE OF THUNDERSTORM COVERAGE. PLEASE RELAY ANY REPORTS OF
OBSERVED WIND DAMAGE OR FLOODING PROMPTLY TO YOUR LOCAL LAW
ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE OFFICE IN
SLIDELL.

In the hours before

Special weather statement, May 31, 12:31 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1231 PM CDT SUN MAY 31 2015

LAZ049-056>060-065-311830-
ASSUMPTION-UPPER TERREBONNE-ST. JAMES-ASCENSION-UPPER LAFOURCHE-ST.
JOHN THE BAPTIST-ST. CHARLES-
1231 PM CDT SUN MAY 31 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
CHARLES...NORTHWESTERN LAFOURCHE...ST. JAMES...NORTH CENTRAL
TERREBONNE...ST. JOHN THE BAPTIST...ASSUMPTION AND ASCENSION
PARISHES...

AT 1227 PM CDT...AN AREA OF SCATTERED STRONG THUNDERSTORMS EXTENDED
FROM NEAR GARYVILLE TO NORTH OF HOUMA...MOVING NORTHEAST AT 5 TO
10 MPH.

WINDS IN EXCESS OF 30 MPH...TORRENTIAL RAIN..AND FREQUENT LIGNTNING
ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
THIBODAUX...RESERVE...LAPLACE...GRAMERCY...LUTCHER...SOUTH
VACHERIE...WALLACE...LABADIEVILLE...KILLONA...SCHRIEVER...GRAY...
NORTH VACHERIE...GARYVILLE...EDGARD...CHACKBAY...CONVENT...MONTZ...
RACELAND AND BAYOU CANE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2974 9102 3024 9074 3019 9072 3018 9070
      3020 9067 3021 9068 3022 9066 3020 9059
      3018 9059 3017 9057 3017 9051 3015 9043
      3010 9042 2962 9066
TIME...MOT...LOC 1727Z 208DEG 54KT 3038 9051 2992 9076
Special weather statement, May 31, 12:45 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1245 PM CDT SUN MAY 31 2015

LAZ039-040-049-050-058-071-072-311815-
ST. TAMMANY-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-LIVINGSTON-ASCENSION-WASHINGTON-ST. JOHN THE BAPTIST-
1245 PM CDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...SOUTHWESTERN WASHINGTON...TANGIPAHOA...EASTERN
LIVINGSTON...NORTHERN ST. JOHN THE BAPTIST AND NORTHEASTERN
ASCENSION PARISHES...

AT 1241 PM CDT...AN AREA OF SCATTERED STRONG THUNDERSTORMS EXTENDED
FROM NEAR FRANKLINTON AND WILMER SOUTH TO JUST WEST OF LAKE
MAUREPAS. THUNDERSTORMS WERE MOVING NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION TORRENTIAL RAINFALL OF ONE TO TWO INCHES WITHIN AN HOUR CAN
ALSO BE EXPECTED ALONG WITH FREQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
HAMMOND...FRANKLINTON...AMITE...PONCHATOULA...AMITE CITY...
INDEPENDENCE...ROSELAND...FRENCH SETTLEMENT...ALBANY...FOLSOM...
SPRINGFIELD...ROBERT...ENON...WILMER...NATALBANY...WHITEHALL...
KILLIAN AND TICKFAW.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3084 9002 3029 9031 3022 9041 3016 9043
      3017 9051 3019 9046 3028 9040 3029 9040
      3030 9043 3031 9042 3034 9048 3030 9054
      3030 9056 3026 9058 3018 9059 3023 9088
      3065 9061 3065 9057 3073 9057 3094 9042
TIME...MOT...LOC 1741Z 121DEG 6KT 3074 9035 3024 9062
Special weather statement, May 31, 1:15 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
115 PM CDT SUN MAY 31 2015

LAZ034-046-311845-
IBERVILLE-POINTE COUPEE-
115 PM CDT SUN MAY 31 2015

...A AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
IBERVILLE AND SOUTHERN POINTE COUPEE PARISHES...

AT 113 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM FORDOCHE TO NEAR BREAUX BRIDGE...AND MOVING
NORTHEAST AT 10 TO 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
TORRENTIAL RAIN AND FREQQUENT LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
NEW ROADS...LIVONIA...MARINGOUIN...FORDOCHE AND LOTTIE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3066 9167 3071 9137 3051 9144 3051 9150
      3048 9147 3028 9160 3031 9162 3035 9163
      3036 9165 3039 9162 3044 9164 3048 9168
      3048 9169 3050 9170 3050 9175 3051 9173
      3055 9175
TIME...MOT...LOC 1813Z 260DEG 12KT 3061 9163 3025 9188
Special weather statement, May 31, 2:15 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 PM CDT SUN MAY 31 2015

LAZ046>048-311945-
WEST BATON ROUGE-IBERVILLE-EAST BATON ROUGE-
215 PM CDT SUN MAY 31 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST BATON
ROUGE...SOUTHWESTERN EAST BATON ROUGE AND IBERVILLE PARISHES...

AT 213 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM NEAR ADDIS TO 9 MILES NORTHEAST OF LAKE FAUSSE
POINTE...AND MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...PLAQUEMINE...OAK HILLS PLACE...ST. GABRIEL...ADDIS...
BRUSLY...WHITE CASTLE...BAYOU SORREL...CARVILLE...INNISWOLD...
GARDERE...WESTMINSTER AND VILLAGE ST. GEORGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3040 9139 3041 9106 3005 9113 3004 9116
      3007 9137 3010 9138 3010 9146 3011 9147
      3013 9146 3014 9147 3017 9147 3019 9148
TIME...MOT...LOC 1913Z 270DEG 7KT 3040 9134 3008 9151
Special weather statement, May 31, 2:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT SUN MAY 31 2015

LAZ061-062-064-312030-
ORLEANS-UPPER ST. BERNARD-UPPER JEFFERSON-
226 PM CDT SUN MAY 31 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...NORTHWESTERN JEFFERSON AND ORLEANS PARISHES...

AT 224 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER NEW ORLEANS
AND METAIRIE CAPABLE OF PRODUCING WINDS IN EXCESS OF 30
MPH...TORRENTIAL RAIN AND FREQUENT LIGHTNING. THUNDERSTORMS
WERE MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
NEW ORLEANS...CHALMETTE...EAST NEW ORLEANS...METAIRIE...AVONDALE...
HARVEY...JEFFERSON...GRETNA...HARAHAN...WESTWEGO...ELMWOOD...RIVER
RIDGE...WAGGAMAN...MERAUX...ARABI...BRIDGE CITY...TERRYTOWN AND
LAKEFRONT AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3004 9023 3002 9015 3004 9005 3003 9004
      3005 9003 3004 9003 3004 9001 3006 8997
      3009 8993 3013 8990 3014 8986 3011 8984
      2993 8986 2990 9025
TIME...MOT...LOC 1924Z 224DEG 11KT 3000 9007
Special weather statement, May 31, 2:39 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
239 PM CDT SUN MAY 31 2015

LAZ036-037-047>050-312045-
WEST BATON ROUGE-ST. HELENA-EAST FELICIANA-EAST BATON
ROUGE-LIVINGSTON-ASCENSION-
239 PM CDT SUN MAY 31 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WEST BATON
ROUGE...EAST BATON ROUGE...NORTHWESTERN LIVINGSTON...SOUTHERN ST.
HELENA...SOUTHEASTERN EAST FELICIANA AND NORTHWESTERN ASCENSION
PARISHES...

AT 237 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SLAUGHTER TO BRUSLY...AND MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. TORRENTIAL RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMAPANY
THESE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...DENHAM SPRINGS...PORT ALLEN...OAK
HILLS PLACE...ST. GABRIEL...WALKER...ADDIS...BRUSLY...SLAUGHTER...
MONTICELLO...PRIDE...WATSON...GARDERE...BROWNFIELDS...GREENWELL
SPRING...SHENANDOAH...INNISWOLD AND OLD JEFFERSON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3083 9105 3081 9064 3030 9097 3030 9102
      3032 9102 3032 9110 3031 9111 3031 9113
      3032 9114 3032 9123 3033 9132 3035 9132
TIME...MOT...LOC 1937Z 263DEG 9KT 3071 9107 3040 9123

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:46 PM CDTSpecial Weather StatementLIXWashington59 min
May 30, 9:27 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Washington3 hr
May 31, 12:50 AM CDTAreal Flood AdvisoryLIXLivingston3 hr
May 31, 11:14 AM CDTSpecial Marine WarningLIX91 min
May 31, 11:50 AM CDTSpecial Weather StatementLIXLivingston55 min
May 31, 12:31 PM CDTSpecial Weather StatementLIXSaint James, Saint John the Baptist59 min
May 31, 12:45 PM CDTSpecial Weather StatementLIXLivingston, Tangipahoa30 min
May 31, 1:02 PM CDTSpecial Marine WarningLIX58 min
May 31, 1:15 PM CDTSpecial Weather StatementLIXPointe Coupee30 min
May 31, 2:00 PM CDTSpecial Marine WarningLIX60 min
May 31, 2:05 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana40 min
May 31, 2:15 PM CDTSpecial Weather StatementLIXIberville30 min
May 31, 2:26 PM CDTSpecial Weather StatementLIXOrleans64 min
May 31, 2:31 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard44 min
May 31, 2:39 PM CDTSpecial Weather StatementLIXEast Baton Rouge66 min
May 31, 3:09 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard111 min
May 31, 3:27 PM CDTAreal Flood AdvisoryLIXLafourche3 hr
May 31, 3:32 PM CDTFlash Flood WarningLIXJefferson, Orleans, Saint Bernard88 min
May 31, 3:49 PM CDTSpecial Weather StatementLIXAssumption, Saint James41 min
May 31, 5:05 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans115 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.